Oklahoma, 2010Flash Flood and Hail in Oklahoma, June 2 to 3, 2010
June 2 to 3, 2010 · NWS TSA · 8 events in 4 counties and zones
During the late evening of June 2 into the early morning hours of June 3, isolated strong to severe thunderstorms developed in the vicinity of a cold front, affecting portions of northeast Oklahoma. A few of the storms resulted in large hail and locally heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the late evening of June 2 into the early morning hours of June 3, isolated strong to severe thunderstorms developed in the vicinity of a cold front, affecting portions of northeast Oklahoma. A few of the storms resulted in large hail and locally heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 2, 7:46 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 2, 7:46 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
846 PM CDT WED JUN 2 2010
.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
EVENING AND INTO THE OVERNIGHT HOURS IN THE VICINITY OF A COLD
FRONT THAT CURRENTLY STRETCHES FROM SOUTHWEST MISSOURI
INTO SOUTHEAST KANSAS AND FURTHER SOUTHWEST INTO SOUTHWEST
OKLAHOMA. THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS
SOUTHWEST MISSOURI AND SOUTHEAST KANSAS AND ARE EXPECTED
TO BACKBUILD INTO NORTHEAST OKLAHOMA LATER THIS EVENING
AS A WEAK MID-LEVEL SHORTWAVE MOVES ACROSS SOUTHERN KANSAS.
THERE IS EXPECTED TO BE ENOUGH ELEVATED INSTABILITY FOR
THE THUNDERSTORMS TO BECOME STRONG TO SEVERE. LARGE HAIL
AND WIND GUSTS TO AROUND 60 MPH WILL BE THE CONCERN AS THE
SHEAR ACROSS THE AREA REMAINS RATHER WEAK. HAVE NOT MADE
ANY MAJOR ADJUSTMENTS TO THE FORECAST AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 70 90 70 94 / 50 30 20 20
FSM 70 91 69 91 / 30 30 20 20
MLC 69 92 69 93 / 20 20 20 10
BVO 66 88 68 94 / 50 20 30 20
FYV 65 86 64 88 / 50 40 20 20
BYV 67 85 66 89 / 50 40 20 30
MKO 69 88 68 92 / 50 30 20 20
MIO 68 86 68 93 / 50 30 20 20
F10 69 89 69 93 / 40 30 20 20
HHW 69 95 70 95 / 20 20 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...12
LONG TERM....10
Hazardous weather outlook, Jun 2, 6:39 PM CST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
739 PM CDT WED JUN 2 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
739 PM CDT WED JUN 2 2010
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...8 TO 10 PM.
DISCUSSION...
THUNDERSTORMS HAVE BEGUN TO DEVELOP ALONG A COLD FRONT ACROSS
PORTIONS OF SOUTHWEST MISSOURI AND SOUTHEAST KANSAS. THUNDERSTORMS
ARE EXPECTED TO DEVELOP ACROSS NORTHEAST OKLAHOMA THIS EVENING AS
THIS FRONT SAGS TO THE SOUTH AND A WEAK UPPER LEVEL DISTURBANCE
MOVES INTO CENTRAL KANSAS. THE AIRMASS ACROSS THE REGION IS RATHER
UNSTABLE AND WILL BE CAPABLE OF SUPPORTING SEVERE THUNDERSTORMS.
WIND GUSTS TO AROUND 60 MPH AND LARGE HAIL WILL BE A CONCERN WITH
ANY THUNDERSTORMS THAT DEVELOP THIS EVENING. THE THUNDERSTORMS WILL
CONTINUE INTO THE OVERNIGHT HOURS AS THE FRONT SLOWLY MOVES TO THE
SOUTH. HOWEVER...THE THREAT FOR SEVERE THUNDERSTORMS WILL DIMINISH.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE WEAKENING FRONTAL BOUNDARY WILL REMAIN IN THE AREA THURSDAY
CONTINUING THE CHANCE OF THUNDERSTORMS. HOT AND HUMID WEATHER WILL
THEN SET IN FOR THE WEEKEND WITH AFTERNOON HEAT INDICES REACHING
NEAR 105 IN SOME PLACES. A COLD FRONT WILL SAG SLOWLY SOUTH ACROSS
THE AREA SUNDAY INTO EARLY NEXT WEEK RESULTING IN A CHANCE OF
THUNDERSTORMS ALONG WITH SLIGHTLY COOLER TEMPERATURES.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
LATEST FORECASTS AND DISCUSSIONS SHOULD BE CLOSELY MONITORED AS
HEAT INDICES ARE EXPECTED TO INCREASE THIS WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Event by event
6 hail, 1 flash flood, 1 lightning. Local standard time, as filed.
Flash Flood, Ottawa
- When
- June 2, 9:00 PM CST to 9:30 PM CST
- Where
- Ottawa County, 0.5 mi W of Miami to 0.5 mi SW of Miami
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.880, -94.889
A severe thunderstorm produced 3.5 inches of rainfall, resulting in flash flooding and brief closure of Highway 69A in the City of Miami.
Hail, Ottawa
- When
- June 2, 9:15 PM CST
- Where
- Ottawa County, Miami
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.880, -94.880
Hail, Craig
- When
- June 2, 10:00 PM CST
- Where
- Craig County, Vinita
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.650, -95.150
Hail, Ottawa
- When
- June 2, 10:14 PM CST
- Where
- Ottawa County, 2 mi N of Afton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.729, -94.970
Hail, Craig
- When
- June 2, 10:33 PM CST
- Where
- Craig County, 1 mi SW of Vinita
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.640, -95.163
Hail, Creek
- When
- June 3, 1:06 AM CST
- Where
- Creek County, 9 mi SSE of Mannford
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.130, -96.358
Hail, Tulsa
- When
- June 3, 1:50 AM CST
- Where
- Tulsa County, Glenpool
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.950, -96.000
Lightning, Craig
- When
- June 3, 12:15 PM CST
- Where
- Craig County, Vinita
- Property damage
- $500,000
- Reported by
- Newspaper
- Coordinates
- 36.650, -95.150
Lightning ignited a large fire at the Paint and Home Decorative Center of the TH Rogers Lumber Company in Vinita, destroying the building and all of its contents. The structure was approximately 60x200 feet and contained laminate flooring, rolls of carpet, cans of paint, and decorative doors.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 2 to 6, 20102 deaths · 1 event
- Tornadoes and Flash Flood in Texas, June 2, 20106 injured · $2.5 million · EF2 · 29 events
- Tornadoes and Flooding in Ohio, June 2 to 3, 2010$600,000 · EF1 · 20 events
- Flash Flood and Hail in North Carolina, June 2, 2010$1.1 million · 50 kt wind · 8 events
- Hail and Damaging Winds in Georgia, June 2, 20101 injured · $243,000 · 0.75 in hail · 12 events
- Flooding and Hail in Pennsylvania, June 2 to 3, 2010$275,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Texas, June 2, 2010$205,000 · 2 in hail · 17 events
- Hail and Damaging Winds in Texas, June 2, 2010$180,000 · 1.75 in hail · 11 events
- Flooding in Iowa, June 2 to 7, 2010$250,000 · 4 events
- Tornado and Hail in Pennsylvania, June 2, 2010$186,000 · EF0 · 7 events
- Flash Flooding and Hail in Ohio, June 2 to 3, 2010$62,000 · 1 in hail · 29 events
- Hail and Damaging Wind in Missouri, June 2, 2010$38,000 · 3 in hail · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238055, 238036, 238039, 238041, 238042, 238045, 238046, 239861.